MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.The inner shaft broke 0.566¿ from the distal face of the inner hub.There were striations around the outside diameter of the break point indicating metal on metal contact during use.The break point corresponds to the proximal end of the outer tube in the front hub.There was no damage to the distal tip.There was deformation and indentations of the front hub locking area.There were no bends or signs of a concentricity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that a blade broke into two pieces within the patient's cavity during the procedure.The hcp noted that the blade was being used normally with a handpiece.There was a delay in the procedure because the fragment needed to be taken out of the patient's cavity and check if there was any injury.The procedure was completed using a back-up device.There was no patient impact or injury.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8089002
Report Number1045254-2018-00620
Device Sequence Number13817700
Product Code EQJ
UDI-Device Identifier00681490047531
UDI-Public00681490047531
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884012
Device Catalogue Number1884012
Device Lot Number0214982801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1